# SDR 96ZZZX4165

- Difficulty date: July 26, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Bruce Aerospace Inc, repair station ZZBR116L
- Make and model: Doug DC-9-31
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Power Lampholder
- Part number: BR9708001
- Condition: Burned
- Location: Light System
- Component: Bruce, BR9702931NW
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAIN HOUSING HAS A BURN HOLE APPROX 1 INCH BY 0.5 INCH ON RT HAND SIDE WHICH EXPOSED INTERNAL CIRCUITRY.  REMAINING MAJORITY OF PLASTIC HOUSING DISTORTED WITH BULGING OF CONTOUR SURFACE IN A FEW LOCATIONS, AND DISCOLORATION FROM OVERHEATING.  INDUCTOR AND OVERCURRENT FUSE ARE VISIBLE THROUGH BURN HOLE.  FUSE METAL END CAP AND ITS ASSOC AXIAL LEAD HAVE MELTED.  THERE ARE 2 DISTINCT FAILURE MODES IN EVIDENCE; CAPACITOR FAILURE AND A SHORT CIRCUIT BETWEEN THE OVERCURRENT FUSE AND INDUCTOR.  DEGREE OF FAILURE IS UNPRECEDENTED DUE TO COMBINED FAILURE MODES.  WHEN OVERCURRENT FUSE SHORTED TO THE INDUCTOR, IT ALSO SHORTED OUT THERMOSTAT AND THERMAL FUSE LEAVING CIRCUIT UNPROTECTED FROM CAPACITOR FAILING.  THERE IS INS
